Thunderstorm Wind, Franklin
- When
- August 27, 3:00 PM CST
- Where
- Franklin County, Gray Summit
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.483, -90.817
Local law enforcement reported numerous trees and power lines down across Northeast Franklin County just west of the St. Louis County line.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Local law enforcement reported numerous trees and power lines down across Northeast Franklin County just west of the St. Louis County line. Most of the damage happened in the Pacific area. Numerous trees and large branches were down in a couple of subdivisions. Several homes and automobiles were damaged by the trees. One home under construction lost the second floor in the wind. At least 2 businesses suffered some roof damage. A Taco Bell sign was blown down and ended up in the parking lot of a neighboring McDonald's.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 27, 2:15 AM CST, 12 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 315 AM CDT FRI AUG 27 2004 .DISCUSSION... BROAD TROF OVR NRN PLAINS DRFTG EWD. CDFNT ASSOC WITH IT TOUCHING NW CORNER OF MO EARLY THIS MORNING AND WILL MOVE E/SE TDA/TNGT. ACTIVITY OVERNIGHT HAS SKIRTED BY JUST TO NORTH OF CWA SO WE HAVE HELD OFF WITH DRY COND OVERNIGHT. FF GUIDANCE PRETTY LOW OVER MUCH OF THE CWA DUE TO ANTECEDANT PRECIPITATION. PRECIPITABLE WATER WILL BE OVR 2 INCHES TDA/TNGT AND LOOK FOR ANOTHER MCS TO DEVELOP SOMEWHERE OVER THE NORTHERN HALF OF THE CWA BY EVE. THOUGHT ABOUT A 2ND PD WATCH BUT THOUGHT IT WOULD BE BETTER TO LET THE DAY SHIFT TAKE ANOTHER LOOK AT IT BEFORE FOCUSING IN ON THAT. SGF ALSO WAITING SO COORD EFFORTS WL SHOW THE WATCH AREAS OVER IOWA AND NRN IL. CS SHIELD FM TSTM ACTIVITY TO N IS SETTLING DOWN ACROSS THE AREA AND THERE SHOULD BE MORE CLDNS TDA THAN YDA. HEAT ADVISORY VALUES WILL FLIRT WITH HEADLINE NUMBERS BUT LOOK FOR TEMPS AND DWPTS TO BE A COUPLE OF DEGREES OR SO COOLER SO WILL NOT HEADLINE THEM AT THIS TIME. FOR THE EXTDD PD (SUN NGT THRU THU)...LRG HI PRES WL DOMINATE THE MID MS VLY THRU THE PD WHICH WL KP PCPN CHCS TO A MINIMUM. GFS SHOWS A WK S/WV MOVG THRU WED/THU BUT MOISTURE MARGINAL AND THERE IS A LACK OF A LLVL FOCUS...SO WL DEFER PCPN CHCS FOR NOW. OTRW...TEMPS XPCTD TO BE AOB NORMAL THRU-OUT PD. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && PEDIGO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 337 PM CDT FRI AUG 27 2004 ILZ058>060-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059- 060-281100- ADAMS IL-AUDRAIN-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-GASCONADE- GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MARION-MONITEAU- MONROE-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-SHELBY- WARREN- 337 PM CDT FRI AUG 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT. NUMEROUS THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE AREA THIS EVENING AND OVERNIGHT...AHEAD OF AN APPROACHING COLD FRONT THAT WILL INTERSECT HIGH AMOUNTS OF MOISTURE AND INSTABILITY THIS EVENING AND TONIGHT. IN ADDITION...THE TRAINING NATURE OF THUNDERSTORMS AND HEAVY AMOUNTS OF RAINFALL RECEIVED FROM PREVIOUS DAYS ACROSS SOME LOCALES HAVE LEFT THIS AREA PARTICULARLY VULNERABLE TO FLASH FLOODING. AS A RESULT...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL CONTINUE ON SATURDAY. HOWEVER AT THIS TIME...THEY ARE NOT EXPECTED TO REACH SEVERE LIMITS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY THROUGH TONIGHT...FOR BOTH SEVERE WEATHER AND POSSIBLE FLOODING REPORTS. ILZ064-065-069-070-074-079-100>102-MOZ061>065-072>075-084-085-099- 281100- BOND IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-IRON-JEFFERSON- MADISON-MADISON IL-MARION IL-MONROE IL-RANDOLPH IL-REYNOLDS- ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY- STE GENEVIEVE-WASHINGTON-WASHINGTON IL- 337 PM CDT FRI AUG 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. NUMEROUS THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE AREA THROUGH TONIGHT...AHEAD OF AN APPROACHING COLD FRONT THAT WILL INTERSECT HIGH AMOUNTS OF MOISTURE AND INSTABILITY THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL CONTINUE ON SATURDAY. HOWEVER AT THIS TIME...THEY ARE NOT EXPECTED TO REACH SEVERE LIMITS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY THIS AFTERNOON AND TONIGHT. BECHTOLD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1150 AM CDT FRI AUG 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1040 AM FLASH FLOOD 2 SW TAYLOR 39.92N 91.55W
08/27/2004 MARION MO LAW ENFORCEMENT
WATER OVER ROAD AT STATE ROAD 6. ROAD CLOSED.
1040 AM FLASH FLOOD 4 E PALMYRA 39.80N 91.45W
08/27/2004 MARION MO LAW ENFORCEMENT
WATER OVER ROAD AT STATE ROAD 168. ROAD CLOSED.
1040 AM FLASH FLOOD 3 SW TAYLOR 39.91N 91.56W
08/27/2004 MARION MO LAW ENFORCEMENT
WATER OVER ROAD AT COUNTY ROAD A. ROAD CLOSED.
1038 AM FLASH FLOOD 2 S NOVELTY 39.98N 92.21W
08/27/2004 KNOX MO LAW ENFORCEMENT
WATER OVER ROAD AT STATE ROAD 151. ROAD CLOSED.
1038 AM FLASH FLOOD 4 S KNOX CITY 40.09N 92.01W
08/27/2004 KNOX MO LAW ENFORCEMENT
WATER OVER ROAD AT ROUTE E. ROAD CLOSED.
1040 AM FLASH FLOOD PALMYRA 39.80N 91.52W
08/27/2004 MARION MO LAW ENFORCEMENT
WATER OVER COUNTY ROADS 230... 402... 409. ROADS CLOSED.
1120 AM FLASH FLOOD CENTER 39.51N 91.53W
08/27/2004 RALLS MO LAW ENFORCEMENT
WATER OVER ROAD AT INTERSECTION OF STATE ROAD 19 AND
COUNTY ROAD V. ROAD PASSABLE.
1120 AM FLASH FLOOD KINDERHOOK 39.70N 91.15W
08/27/2004 PIKE IL LAW ENFORCEMENT
WATER OVER ROAD ON STATE ROUTE 106. ROAD PASSABLE.
&&
WDBThe St Louis radar (KLSX), 27 km away, was scanning. The volume nearest the first event began at 21:01 UTC.
3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419864, 5419865, 5419866.